Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Neurontin v. Gralise

thepretendertthepretender Posts: 36
edited 08/21/2012 - 5:22 PM in Pain Medications
In both my back surgeries I have been prescribed neurontin and had no difficulty/side effects with it. After my latest fusion my nerve wasn't recovering as my neurosurgeon had hoped and wanted to try putting me on Cymbalta as an alternative treatment. On Cymbalta I suffered massive anxiety and panic attacks. I remember just pacing around for a week like a crazed person...I also happened to end up hospitalized at the time for chronic vomiting/dehydration that I think was an unrelated stomach bug. So I went back onto neurontin. As time progressed my neuro bumped me up to 2700 mg and I still was having immense sciatic pain in the right leg.

At my epidural appointment I was given the name of a pain specialist who I met with last week. He changed me off the neurontin to Gralise which I thought sounded like a similar drug so wasn't too wary of having adverse reaction. I took it Friday, Sat, and Sunday without any problems, and now yesterday (Monday) and today (Tuesday) I have increasing anxiety/insomnia. It's really maddening. I'm just curious if anyone knew anything about the difference between the two. I have a history with anxiety and insomnia but it's been kept under control really well basically since that Cymbalta change in February so have to think the only thing that's changed is this drug. If this is a side effect does anyone know if it is worth staying on the drug to see if it evens out because they had a great response from Gralise?

Any answer would be welcomed. I'm just lying here feeling anxious and unable to sleep. Oh side effects, how I hate them :(
advertisement

Comments

  • mmallin56mmmallin56 Posts: 1
    edited 04/04/2015 - 11:48 AM
    I have had 2 lumbar decompressions (L-1-4 and L-4-4) and have suffered with hip/leg pain for years. I had been on Neurontin in the past with no significant pain relief. Since it's been a while, I agreed to try it again after my most recent surgery, 6 wks ago. I was on 100mg gabapentin every morning and 600mg every night. No noticeable side effects. Just saw a new pain management doc last week and he put me on Gralise ( sample of the patient starter pac). First night, no problems, but last night (second night) I had insomnia and was up and down all night. When I was "up", I had bad dizziness and about fell down a couple of times. Also, this morning, I found a dessert plate in one of the vegetable drawers of the refrigerator and also small glass of milk on the coffee table that looked like I had put ice cubes in it. So not only did it cause insomnia and severe dizziness, it made me do "weird stuff". I cannot understand why there is such a difference (and this KIND of difference) between generic gabapentin and Gralise. Besides, when I walked into my pharmacy last week with the Gralise patient starter pac, my pharmacist took one look at it and said, "your insurance isn't going to cover that". I havve Pt. D Medicare.
  • gralise seems to only work for me through the night. At 10 am. It
    Starts wearing off. So my dr. Added 100 mg. of nuerotin at breakfast
    Lunch and dinner. Still doesn't get me through the day. I am thinking of
    Just going on nuerotin. Now that you mentioned it I get more anxiety on
    Gralise.
Sign In or Register to comment.